MAUDE Adverse Event Report: COOK INC WAYNE PNEUMOTHORAX SET; JOL, CATHETER AND TIP, SUCTION

COOK INC WAYNE PNEUMOTHORAX SET; JOL, CATHETER AND TIP, SUCTION
Model Number G56535
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the valve of the chest drain included in wayne pneumothorax set leaked following its placement in a 40-year-old female patient to manage pneumothorax.The device was in place for about an hour before the leakage was observed.The patient was reported to be bed bound.The doctor took available measures to control the pneumothorax.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
E1: phone # (b)(6) g4 - pma/510(k) #: exempt h3 - device evaluated by mfg? - not returned to manufacturer.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation it was reported that the chest drain valve included in wayne pneumothorax set leaked following its placement in a 40-year-old female patient to manage pneumothorax.The device was in place for about an hour before the leakage was observed.The patient was reported to be bed bound.The doctor took available measures to control the pneumothorax.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation, including the complaint history, quality control procedures, device history record and instructions for use (ifu), were conducted during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination could not be conducted.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient controls are in place to detect this failure mode prior to release.A review of the dhr for the reported complaint device lot and related subassembly lots revealed no recorded non-conformances relevant to the failure mode.A complaint history search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The ifu, [c_t_waynemod_rev5] ¿wayne pneumothorax set for seldinger placement¿, supplied with the device states the following in consideration of the reported failure mode: ¿10.Confirm catheter placement by valve movement and fluoroscopic or roentgenographic verification.All connections must be secure and airtight.Perform inspections of the catheter and connections regularly.¿ based on the information provided, no product returned, and the results of the investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to the reported event.It is possible the blue hub on the chest drain valve was inadvertently separated from the clear body.However, cook cannot confirm this without device return.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
WAYNE PNEUMOTHORAX SET
Common Device Name
JOL, CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21469769
Report Number1820334-2025-00187
Device Sequence Number21020110
Product Code JOL
UDI-Device Identifier00827002565357
UDI-Public(01)00827002565357(17)250216(10)15405926
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2025
Device Model NumberG56535
Device Catalogue NumberC-UTPT-1400-WAYNE-112497-IMH
Device Lot Number15405926
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2025
Supplement Date Received by Manufacturer08/21/2025
Initial Report FDA Received Date02/26/2025
Supplement Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age40 YR
Patient SexFemale
Patient Weight65 KG